MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 30"(75CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8871H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: was the surgery completed successfully? yes.Name of procedure: ileocolic resection by laparotomy.What is the current condition of the patient? good state, the patient came home without complication.What was the size of the needle used? 17mm 1/2c taperpoint.Was more than half the needle retained in the patient? the whole needle remained inside the patient but it could be retrieved.Was there any additional tissue damage as a result of searching for the needle piece? no.How was the needle retrieved from the patient? the tip of the needle was visible.So the surgeon could retrieve it with a needle holder.Was there any adverse consequence associated with the patient? unk.Tissue on which used? digestive tract.
 
Event or Problem Description
It was reported that a patient underwent a ileocolic resection by laparotomy on (b)(6) 2020 and suture was used on the digestive tract tissue.During the procedure, at the suture of a stapling line, the strand pulled off the needle.The whole needle remained inside the patient, however, tip of the needle was visible so the surgeon could retrieve it with a needle holder.There was no tissue damage as a result of searching for the needle piece.There were no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 5/13/2020.A manufacturing record evaluation was performed for the finished device batch mdq840, 8871h56 and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 06/17/2020.Additional h3 investigation summary: it was received for analysis twenty-two unopened samples of product code 8871h, lot mdq840.During the visual inspection of samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.

Brand Name
PROLENE SUTURE 30"(75CM) 4-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9953619
Report Number2210968-2020-02972
Device Sequence Number19524328
Product Code GAW
UDI-Device Identifier10705031021549
UDI-Public10705031021549
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number8871H
Device Catalogue Number8871H
Device Lot NumberMDQ840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer05/12/2020
06/15/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date05/13/2020
06/17/2020
Patient Sequence Number1